Florida, 2008

Hail and Damaging Winds in Florida, June 9 to 11, 2008

June 9 to 11, 2008 · NWS TBW · 15 events in 8 counties and zones

High pressure remained north of the area keeping east to southeast winds in place across the area. An upper level low moved over the state during this time, lowering 500mb temperatures to -9 to -10 degrees Celsius and allowing for numerous hail events with afternoon sea breeze thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

High pressure remained north of the area keeping east to southeast winds in place across the area. An upper level low moved over the state during this time, lowering 500mb temperatures to -9 to -10 degrees Celsius and allowing for numerous hail events with afternoon sea breeze thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 9, 12:52 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 9, 12:52 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
152 PM EDT MON JUN 9 2008

.SHORT TERM (TONIGHT - WEDNESDAY)...MID/UPPER LEVEL LOW MEANDERING TO
THE WEST NORTHWEST COMBINED WITH SEA BREEZE/OUTFLOW BOUNDARY INTERACTIONS
WILL SUPPORT AN INCREASE IN COVERAGE AND INTENSITY OF SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THE REMAINDER OF THE AFTERNOON AND
CONTINUING INTO THE EARLY EVENING WITH THE ENHANCED LIFT AND COLD TEMPS
ALOFT FROM THE UPPER LOW POSSIBLY SUPPORTING SOME STRONG TO SEVERE STORMS
WITH HAIL AND DAMAGING WINDS THE PRIMARY THREATS. BY LATE EVENING MOST
OF THE CONVECTION WILL BEGIN TO WIND DOWN WITH LOSS OF DAYTIME HEATING
HOWEVER WITH LINGERING BOUNDARIES AROUND AND ADEQUATE LIFT AND INSTABILITY
FROM THE MID/UPPER LOW REMAINING IN PLACE...WE MAY SEE REDEVELOPMENT
OF SHOWERS/STORMS AFTER MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES SO
WILL ADVERTISE A 20% POP MENTION FROM PASCO COUNTY SOUTH IN THE GRIDS
AND ZONES.

DURING TUESDAY AND WEDNESDAY MID/UPPER TROUGHING WILL PERSIST OVER
THE EASTERN GULF/FLORIDA AS SURFACE RIDGE AXIS NOW ACROSS THE NORTHERN
PENINSULA SINKS SLOWLY SOUTH TO THE CENTRAL PENINSULA BY WEDNESDAY.
AMPLE LOW LEVEL MOISTURE (PWS IN THE 1.7 TO 1.8 RANGE) COMBINED
WITH THE AFOREMENTIONED TROUGHING...DAYTIME HEATING AND SEA BREEZE
CONVERGENCE WILL SUPPORT SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS
ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS EACH
DAY. AS THE RIDGE AXIS SINKS SOUTH...EXPECT CURRENT SOUTHEAST STEERING
FLOW TO BECOME MORE SOUTHWEST TO WEST DURING TUESDAY AND WEDNESDAY.
THIS VEERING FLOW WILL FAVOR HIGHEST POPS (50%) TO SHIFT TOWARD INTERIOR
AND EASTERN MOST ZONES ALONG THE SEA BREEZE MERGERS...WITH POPS TAPERING
BACK TO 30-40% RANGE ALONG THE COAST. WITH MODEL SOUNDING DATA CONTINUING
TO SHOW RATHER COOL TEMPERATURES ALOFT THERE COULD AGAIN BE SOME STRONG
GUSTY WINDS AND SMALL HAIL WITH THE STRONGEST STORMS EACH AFTERNOON.
TEMPERATURES THE NEXT FEW DAYS WILL BE NEAR SEASONAL NORMS WITH DAYTIME
HIGHS CLIMBING INTO THE UPPER 80S TO 90 ALONG THE COAST AND LOWER 90S
INLAND...WITH OVERNIGHT LOWS IN THE LOWER 70S.

&&

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...SURFACE HIGH PRESSURE WILL START
OFF JUST EAST OF THE REGION. THURSDAY WILL SEE WEAK RIDGING ALOFT AS
WELL. MODELS DIFFER ON WHAT TO DO GOING INTO THE WEEKEND...WITH ECMWF
HANGING ON THE THE RIDGING ALOFT...BUT GFS AND DGEX BREAKING IT DOWN
AND ALLOWING A FRONTAL BOUNDARY TO MOVE INTO THE SOUTHEAST U.S. THE
ECMWF EVENTUALLY MOVES INTO BETTER AGREEMENT WITH THIS SCENARIO...BUT
NOT UNTIL MONDAY. WOULD BE SURPRISED TO SEE A FRONT ALL THE WAY DOWN
HERE IN MID JUNE.

MODELS ARE HINTING AT THE AVAILABLE MOISTURE DROPPING WELL OUT AHEAD
OF THE FRONT...SO POPS COME DOWN FOR THE WEEKEND. HAVE MADE SOME
SUBTLE TWEAKS TO POPS...BUT KEPT THEM IN THE SCATTERED RANGE THROUGH
THE PERIOD. TEMPERATURES ARE EXPECTED TO STAY NEAR NORMAL EACH DAY.

&&

.AVIATION...WILL ONLY MAKE SLIGHT TWEAKS TO TIMING OF TODAYS STORMS
IN TEMPO GROUPS OF 18Z TAFS. STILL LOOKS LIKE GUSTY WINDS AND IFR
VISIBILITIES WILL BE MAIN THREATS...WITH HAIL ALSO POSSIBLE. STORMS
WILL PROBABLY CONTINUE ON INTO THE EVENING HOURS AND HAVE USED
VICINITY WORDING. BY LATE EVENING...EXPECT VFR CONDITIONS ALL
LOCATIONS.

&&

.MARINE...LIGHT EAST TO SOUTHEAST WIND FLOW THIS AFTERNOON AND TONIGHT
WILL BECOME MORE SOUTHWEST TO WEST THE REMAINDER OF THE WEEK AS THE
SURFACE RIDGE AXIS TO THE NORTH SINKS SOUTH TO THE CENTRAL PENINSULA
WITH A WEAK PRESSURE PATTERN SUPPORTING A SEA BREEZE COMPONENT DEVELOPING
ALONG THE COAST EACH AFTERNOON. NO HEADLINES EXPECTED THROUGH THE PERIOD.

&&

.FIRE WEATHER...AMPLE MOISTURE AND RAIN CHANCES WILL KEEP HUMIDITY
VALUES ABOVE CRITICAL LEVELS THROUGH MID WEEK WITH NO FIRE WEATHER
ISSUES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  90  74  90 /  30  40  20  40
FMY  72  91  73  91 /  30  40  30  40
GIF  72  91  72  91 /  30  50  30  50
SRQ  71  89  72  89 /  30  40  20  40
BKV  68  91  68  91 /  30  40  20  40
SPG  76  89  77  89 /  30  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...RJS
Hazardous weather outlook, Jun 9, 4:02 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 AM EDT MON JUN 9 2008

FLZ039-042-043-048>052-055>057-060>062-065-092115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
502 AM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCES MOVING OVER THE AREA WILL PROVIDE
COOLER AIR ALOFT AND ADDITIONAL INSTABILITY COMBINED WITH DAYTIME
HEATING AND SEABREEZE INTERACTIONS TO PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. STORMS ARE EXPECT
TO DEVELOP ON THE WEST COAST SEABREEZE EARLY THIS AFTERNOON THEN
BECOME ENHANCED LATER IN THE AFTERNOON AND EVENING IN COASTAL
AND INTERIOR AREAS AS THE EAST COAST SEABREEZE MOVES OVER THE
FLORIDA PENINSULA ON SOUTHEASTERLY STEERING FLOW TO PUSH THE
ACTIVITY BACK TOWARDS THE WEST COAST AND INTO THE EASTERN GULF.
SOME STORM MAY BE STRONG WITH THE MAIN THREATS BEING LOCALLY HEAVY
RAINFALL...HAIL...FREQUENT DEADLY LIGHTNING AND STRONG GUSTY
WINDS. WITH NUMEROUS BOUNDARY INTERACTIONS EXPECTED THIS AFTERNOON
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
THE EARLY SUMMERTIME PATTERN IS EXPECTED TO CONTINUE WITH A WARM...
MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA WITH SEABREEZES
DEVELOPING TO PRODUCE SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. THE MAIN THREATS FROM THESE STORMS WILL
CONTINUE TO BE LOCALLY HEAVY RAINFALL...SMALL HAIL...STRONG GUSTY
WINDS AND FREQUENT DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

RD

In the hours before

Special weather statement, Jun 9, 2:02 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
302 PM EDT MON JUN 9 2008

FLZ065-091945-
LEE-
302 PM EDT MON JUN 9 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEE COUNTY...

THUNDERSTORMS...MOVING NORTHWEST AT 10 TO 15 MPH...WILL AFFECT
ESTERO AND BONITA SPRINGS...UNTIL 345 PM EDT. GUSTY WINDS 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

EJ
Special weather statement, Jun 9, 2:19 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 PM EDT MON JUN 9 2008

FLZ055-056-061-092000-
DE SOTO-HARDEE-MANATEE-
319 PM EDT MON JUN 9 2008

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE...WESTERN
DESOTO...AND WESTERN HARDEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS FROM LILY TO PINE LEVEL...MOVING WEST AT 15 MPH. THE
THUNDERSTORMS WILL ALSO AFFECT MYAKKA CITY...UNTIL 400 PM EDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH
IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

EO
Special weather statement, Jun 9, 2:37 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT MON JUN 9 2008

FLZ062-065-092015-
CHARLOTTE-LEE-
337 PM EDT MON JUN 9 2008

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND LEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER EASTERN CHARLOTTE COUNTY AND 5 MILES SOUTHWEST OF
FORT MYERS...MOVING NORTHWEST AT 20 TO 25 MPH. THE THUNDERSTORMS
WILL AFFECT TUCKERS CORNER...BABCOCK RANCH...PUNTA GORDA...
CLEVELAND...AND FORT MYERS UNTIL 415 PM EDT. GUSTY WINDS OF 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

EO
Special weather statement, Jun 9, 2:37 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
337 PM EDT MON JUN 9 2008

FLZ062-065-092015-
CHARLOTTE-LEE-
337 PM EDT MON JUN 9 2008

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND LEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER EASTERN CHARLOTTE COUNTY AND 5 MILES SOUTHEAST OF
FORT MYERS...MOVING NORTHWEST AT 20 TO 25 MPH. THE THUNDERSTORMS
WILL AFFECT TUCKERS CORNER...BABCOCK RANCH...PUNTA GORDA...
CLEVELAND...AND FORT MYERS UNTIL 415 PM EDT. GUSTY WINDS OF 40 TO 50
MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE
LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM
TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

EO
Local storm report, Jun 9, 2:48 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
348 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     WATER SPOUT      15 SW FORT MYERS        26.48N 82.02W
06/09/2008                   GMZ856             FL   COAST GUARD

            OFF OF FORT MYERS BEACH.

&&

RHEA
Special weather statement, Jun 9, 3:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
401 PM EDT MON JUN 9 2008

FLZ050>052-055-056-060-061-092045-
DE SOTO-HARDEE-POLK-MANATEE-PINELLAS-SARASOTA-HILLSBOROUGH-
401 PM EDT MON JUN 9 2008

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL FLORIDA FOR THE
NEXT FEW HOURS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ACROSS MUCH OF WEST CENTRAL FLORIDA.
MOVEMENT WAS NORTHWEST AT 10 TO 15 MPH.  THUNDERSTORMS WILL AFFECT
TEMPLE TERRACE...TAMPA INTERNATIONAL AIRPORT...AND DUETTE...UNTIL
445 PM EDT. AREAL COVERAGE OF THUNDERSTORMS WILL INCREASE DURING THE
NEXT HOUR OVER THE REGION AS MULTIPLE BOUNDARY COLLISIONS TAKE
PLACE.  GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM MAY PRODUCE
PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

EO

The radar

The Tampa radar (KTBW), 43 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

8 hail, 5 thunderstorm wind, 2 lightning. Local standard time, as filed.

Hail, Hillsborough

When
June 9, 3:20 PM EST
Where
Hillsborough County, 5 mi SSW of Lutz
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
28.083, -82.501

A visiting SKYWARN spotter from Iowa reported penny sized hail near the Dale Mabry Highway.

Lightning, Hillsborough

When
June 9, 3:30 PM EST
Where
Hillsborough County, 1.81 mi WNW of Goldstein
Property damage
$10,000
Reported by
Newspaper
Coordinates
28.042, -82.546

Lightning struck a home on Duck Key Court in Carrollwood causing a two-alarm attic fire.

Thunderstorm Wind, Lee

When
June 9, 3:30 PM EST
Where
Lee County, 0.49 mi E of Boca Grande
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
26.750, -82.262

A home weather station measured a 65mph wind gust. Power lines were blown down along 4th Street.

Hail, Charlotte

When
June 9, 3:45 PM EST
Where
Charlotte County, 2 mi NNW of Port Charlotte
Measured
0.88 in hail
Reported by
Public
Coordinates
26.997, -82.112

The public reported penny to nickel sized hail near Port Charlotte.

Lightning, Pinellas

When
June 9, 4:00 PM EST
Where
Pinellas County, 0.56 mi WNW of Safety Harbor
Property damage
$500
Reported by
Newspaper
Coordinates
27.982, -82.709

Lightning hit the railroad crossing at State Road 590 and McMullen Booth Road, causing the crossing's arms to lock in the down position.

Hail, Pinellas

When
June 9, 4:25 PM EST to 4:27 PM EST
Where
Pinellas County, 0.74 mi NW of St Pete A Whitted Ar
Measured
1 in hail
Property damage
$500
Reported by
Trained Spotter
Coordinates
27.777, -82.639

Numerous reports of nickel to quarter sized hail throughout downtown St. Petersburg. A couple of car windows were knocked out from the hail along State Road 595.

Thunderstorm Wind, Levy

When
June 10, 12:20 PM EST
Where
Levy County, 0.65 mi E of Double Sink
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.518, -82.789

Emergency manager reported several trees down on power lines near NW 10th Avenue and NW 130th Street.

Hail, Levy

When
June 10, 12:25 PM EST
Where
Levy County, 6 mi SSW of Williston
Measured
0.88 in hail
Reported by
Public
Coordinates
29.300, -82.488

The public reported nickel sized hail near Williston.

Hail, Levy

When
June 10, 1:00 PM EST
Where
Levy County, Williston
Measured
0.75 in hail
Reported by
Public
Coordinates
29.380, -82.450

The public reported penny sized hail in Williston.

Thunderstorm Wind, Hernando

When
June 10, 1:25 PM EST
Where
Hernando County, 5 mi SW of Brooksville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
28.499, -82.438

A spotter reported the roof blown off of his carport, an iron fence blown over, and several trees and powerlines down in the road.

Hail, Hardee

When
June 11, 5:19 PM EST to 5:23 PM EST
Where
Hardee County, 1 mi NE of Wauchula
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
27.560, -81.808

A spotter reported nickel size hail occurring near Wauchula.

Thunderstorm Wind, Hardee

When
June 11, 5:23 PM EST
Where
Hardee County, Wauchula
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
27.550, -81.820

A few small trees were blown down and a few power poles were damaged. No damage occurred to near-by mobile homes.

Hail, Hardee

When
June 11, 5:43 PM EST
Where
Hardee County, Zolfo Springs
Measured
0.88 in hail
Reported by
Public
Coordinates
27.500, -81.780

The public reported nickel size hail in Zolfo Springs.

Hail, De Soto

When
June 11, 6:48 PM EST
Where
De Soto County, 2.71 mi NE of Hull
Measured
1.5 in hail
Reported by
Public
Coordinates
27.132, -81.905

The public reported golf ball size hail near Nocatee.

Thunderstorm Wind, De Soto

When
June 11, 6:48 PM EST
Where
De Soto County, 2.71 mi NE of Hull
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
27.132, -81.905

The public reported several power lines and large branches blown down. A dog house and heavy wooden chairs were blown hundreds of yards through a pasture.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108140, 108162, 109838, 108146, 108160, 108151, 108208, 108198, 108209, 108220, 108231, 108229, 108233, 108235, 108243.